Anagen effluvium due to chemotherapy is usually reversible with complete hair regrowth. However, there is increased evidence that certain chemotherapy regimens can cause dose-dependent permanent alopecia. The histological features of this type of alopecia and the mechanisms of its origin are not known yet. We discuss the histological features of 10 cases of permanent alopecia after systematic chemotherapy with taxanes (docetaxel) for breast cancer (6 patients), busulfan for acute myelogenous leukemia (3 patients), and cisplatin and etoposide for lung cancer (1 patient). All patients had moderate to very severe hair thinning, which in 4 cases was more accentuated on androgen-dependent scalp regions. Patients complained that scalp hair did not grow longer than 10 cm and showed altered texture. Paired scalp biopsies from the affected scalp areas were obtained and evaluated in serial horizontal and vertical sections. The histology of all specimens was characterized by a nonscarring pattern with a preserved number of follicular units and lack of fibrosis. The hair count revealed decreased number of terminal hairs, increased telogen hairs, and increased miniaturized vellus-like hairs with a terminal to vellus and anagen to telogen ratios of 1:1 and 3.6:1, respectively. There was increased number of fibrous streamers (stelae) in both reticular dermis and subcutis. Arao-Perkins bodies were found in the subcutaneous portions of the streamers. The histological findings of permanent alopecia after chemotherapy are those of a nonscarring alopecia similar to androgenetic alopecia. Dermatopathologists should be aware of this condition as the absence of fibrosis and the presence of miniaturized hairs may be considered as features consistent with a diagnosis of androgenetic alopecia. Hence, these cases could easily be misdiagnosed in the absence of a good clinicopathological correlation.